Talk

Advanced search

Mumsnet has not checked the qualifications of anyone posting here. If you have any medical concerns do consult your GP.

Severe migraine after starting HRT. Any one else?

(6 Posts)
Ohheavens Fri 21-Feb-14 14:56:34

Have taken HRT estradiol 1 mg for a month now but have suffered quite severe, debilitating migraines over past 4 days. I stopped HRT and migraines have gone. It reminded me of a similar pain I had whilst taking clomid.

I am 47 so have been advised that HRT is the right treatment for me, and the night sweats were terrible, but Im too scared to try another hrt.

Anyone else had this.

Thank you in advance

GemmaTeller Fri 21-Feb-14 15:28:00

Yrs, I didn't get on with HRT at all, I tried it twice and had bad headaches and nausea.

Ohheavens Fri 21-Feb-14 15:33:45

Thanks for your reply Gemma.
Sorry to hear you had trouble too.
Yes also nausea for me too, just awful side effects.
Would you mind me asking, if you had any menopausal symptoms, ie sweats, how did you manage them without HRT?
Thank you

GemmaTeller Sun 23-Feb-14 08:49:50

To be honest, I don't think my sweats have been as bad as I though they would be (I'm 55 btw).

DH sometimes says I'm like a furnace in bed and sometimes I wake up in a sweat but I just push the covers off (we always have the window open)

The only thing I really don't like is when my face 'sweats' and I have packs of tissues in every bag and every coat pocket.

I'd rather manage this way than have that awful day long nausea (I also have Graves disease so just have to be careful)

craftysewer Sun 23-Feb-14 23:43:14

I'm on Premique, but the lowest dose possible because of migraines. I did try to increase it, but the migraines increased so have gone back to the lowest dose. I had a breast lump scare at Christmas and the GP took me off HRT and replaced it with Clonidine, which is a drug normally taken for high blood pressure. However, he said one of the side effects of it was that it helped with hot sweats. Maybe it is worth asking your GP if there is anything like Clonidine that you could take.

Theconstantlygardening Mon 24-Feb-14 09:02:55

You should go back to the dr.
Severe migraine is a risk factor for stroke and although this is 99.999999% not what is happening, you should still change your HRT.

Are you taking HRT by patch or gel? If not then you ought to as neither is linked to blood clots- but for some reason GPs still dish out the old pills, known to be less safe.

Join the discussion

Join the discussion

Registering is free, easy, and means you can join in the discussion, get discounts, win prizes and lots more.

Register now